Thunderstorm Wind, Nash
- When
- July 22, 3:10 PM EST
- Where
- Nash County, Sharpsburg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.867, -77.833
Trees and power lines were blown down.
3 thunderstorm wind, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 22, 2:15 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT MON JUL 22 2002 TONIGHT AND TUESDAY...SHOWERS ALONG THE SEA BREEZE WILL MOVE NORTH INTO THE AREA THROUGH THE AFTERNOON AND DISSIPATE LATER THIS EVENING. CYCLONIC CIRCULATION OVER GEORGIA WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW AND INCREASING LOW LEVEL MOISTURE. SEA BREEZE SHOULD AGAIN BE THE FOCUSING MECHANISM FOR CONVECTION IN THE SOUTHEAST COUNTIES...WITH ISOLATED WIDELY SCATTERED SHOWERS ELSEWHERE. ANOTHER MUGGY NIGHT WITH LOWS IN THE LOWER 70S. WILL MENTION PATCHY FOG IN THE EAST AND SOUTH AS DEWPOINTS WILL BE IN THE LOWER 70S. WEDNESDAY AND THURSDAY...WEAK TROUGH AT 850 AND 700 MB SINKS SOUTH OVER THE OHIO VALLEY LATE TUESDAY TO MERGE WITH THE WEAK CYCLONIC CIRCULATION OVER GEORGIA...RESULTING IN A SHEAR AXIS OVER THE AREA ON WEDNESDAY. AT THE SURFACE...A CONVERGENCE ZONE DEVELOPS WEDNESDAY OVER THE MOUNTAINS/FOOTHILLS. THESE FEATURES REMAIN IN OUR VICINITY THROUGH THURSDAY. WILL SHOW HIGH CHANCE POPS OVER THE ENTIRE AREA WEDNESDAY AND THURSDAY AFTERNOON. MOSTLY CLOUDY SKIES WITH HIGHS IN THE MID/UPPER 80S AND LOWS IN THE LOWER/MID 70S BOTH DAYS. FRIDAY THROUGH MONDAY...TROUGH WASHES OUT OVER THE AREA ON FRIDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL RETROGRADE OVER THE WEEKEND...AND AN UPPER RIDGE WILL BUILD OVER THE EAST COAST. THUS THE TREND THROUGH THE PERIOD IS TOWARD DRIER WEATHER. WILL KEEP THE SLIGHT CHANCE MENTION ON SATURDAY AND SUNDAY...AND INTRODUCE MONDAY AS DRY. TEMPS SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. .RAH...NONE. DGS
ZCZC 000 TTAA00 KRAH 221954 NCZ011-027-222100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 356 PM EDT MON JUL 22 2002 STRONG THUNDERSTORMS LOCATED OVER CENTRAL NASH COUNTY JUST WEST OF ROCKY MOUNT WILL MOVE NORTH ALONG INTERSTATE 95. VERY HEAVY SHOWERS AND GUSTY WINDS MAY BE EXPECTED. THE RAIN MAY CAUSE MINOR FLOODING OCCUR ON ROADS AND IN LOW LYING AREAS. DRIVERS...ESPECIALLY ON INTERSTATE 95...SHOULD BE ALERT FOR REDUCED VISIBILITY AND SLICK ROADS. THE STORMS WILL MOVE INTO HALIFAX COUNTY JUST WEST OF ENFIELD BY 415 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Raleigh/Durham radar (KRAX), 63 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
3 thunderstorm wind, 2 lightning. Local standard time, as filed.
Trees and power lines were blown down.
Several trees were blown down near Goldston and Bear Creek.
Lightning started a fire in a home.
A garage and two attached outbuildings were blown 50 yards and destroyed.
Lightning set fire to a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303677, 5303676, 5303678, 5303680, 5303679.